Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2007, 9:01 PM EDT for Elliott County, Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2007, 9:01 PM EDT (01:01 UTC)
- Expired
- Apr 26, 2007, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Elliott County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:15 PM EDT | TSTM WND DMG | 2 E Lytten, KY | TREES DOWN IN COMMUNITY OF RUIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:18 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 270101
SVRJKL
KYC063-270145-
/O.NEW.KJKL.SV.W.0028.070427T0101Z-070427T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 945 PM EDT
* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LYTTEN...OR 10 MILES
SOUTHEAST OF MOREHEAD...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STARK...NEWFOUNDLAND AND SANDY HOOK BY 910 PM EDT...
BRUIN BY 920 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3811 8333 3807 8331 3809 8294 3815 8290
3818 8298 3819 8305 3825 8316 3820 8326
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:36 PM EDT, 25 minutes earlier.
Area forecast discussion, Apr 26, 8:36 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 836 PM EDT THU APR 26 2007 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/ THE AIR MASS OVER EASTERN KENTUCKY IS PRIMED FOR POTENTIAL SEVERE WEATHER. THERE IS SOME STRONG 0 TO 6 KM SHEAR WITH AN INTERSECTION OF THE 850 AND 500 HPA JETS OVER KENTUCKY. THE MISSING INGREDIENT HAS BEEN THE INSTABILITY...HOWEVER WITH THE CLEARING BEHIND THE LINE OF CONVECTION THAT MOVED THROUGH EARLIER IN THE DAY...SURFACE HEATING HAS BEEN ABLE TO INCREASE THE SURFACE TEMPERATURE AND THUS THE INSTABILITY. THIS TYPE OF SYNOPTIC SITUATION WILL BE LIKELY TO PRODUCE LOW TOPPED SUPER CELLS. THE MOST LIKELY SEVERE WEATHER THAT WILL BE PRODUCED IS PENNY SIZE HAIL. THERE IS ALSO A RISK OF GENERATING SOME TORNADOES WITH THIS TYPE OF SYSTEM. SPC ISSUED A TORNADO WATCH FOR THE EASTERN TWO THIRDS OF THE FORECAST AREA...APPROXIMATELY FROM ELLIOT TO BELL COUNTIES....BASED ON THE CONDITIONS MENTIONED ABOVE. SOME CONVECTION HAS ALREADY SPROUTED UP OVER CENTRAL KENTUCKY AND ONE SEVERE HAIL REPORT HAS ALREADY OCCURRED AND THREE SEVERE THUNDERSTORM WARNINGS HAVE ALREADY BEEN ISSUED. THE FORECAST WILL BE UPDATED TO INCLUDE THE WATCH AND TO INCLUDE HAIL IN ALL THE COUNTIES THAT ARE IN THE WATCH.THIS CONVECTION IS MOSTLY PREFRONTAL WITH THE COLD FRONT EXTENDING FROM A LOW NEAR PEORIA TO WESTERN KENTUCKY AND THEN CONTINUES SOUTH THROUGH WESTERN ALABAMA. THIS FRONT WILL CONTINUE TO MOVE THROUGH THE AREA AND THE MODELS ARE BRINGING THE FRONT INTO EASTERN KENTUCKY ABOUT 3Z AND THEN THROUGH THE AREA BY 8 Z. THERE WILL BE SOME POST FRONTAL SHOWERS THAT FORM IN THE COLD AIR BEHIND THE FRONT TOMORROW AND THEN THINGS WILL DRY OUT THROUGH SATURDAY. WENT WILL LOW MOS FOR THE TEMPERATURES TOMORROW AS THE MODELS SEEM TO BE A BIT HIGH. WENT WITH A MOS BLEND FOR THE REST OF THE TIME PERIOD. .LONG TERM.../SUNDAY THROUGH THURSDAY/ THE MODELS ARE IN GENERAL AGREEMENT EARLY IN THE PERIOD...THEN BEGIN TO DIVERGE BY THE MIDDLE OF NEXT WEEK. GENERALLY SIDED A LITTLE CLOSER TO THE 06Z GFS...WHICH WAS ALSO CLOSE TO HPC MANUAL PROGS. HIGH PRESSURE SHOULD BE OVER THE SOUTHEASTERN UNITED STATES ON SUNDAY. THIS SHOULD GIVE US DRY AND MAINLY CLEAR WEATHER FROM SUNDAY THROUGH TUESDAY NIGHT. BY WEDNESDAY...A SLOW MOVING COLD FRONT SHOULD BE OVER SOUTHERN OHIO INTO ILLINOIS. THIS FRONT SHOULD CONTINUE MOVING SLOWLY SOUTH...MOVING INTO OUR CWA BY THURSDAY MORNING. GIVEN THE H5 PATTERN...WHICH IS MORE WEST TO EAST...WOULD FAVOR A SLOWER MOVEMENT OF THE FRONT. THE ECMWF...AND THE 12Z GFS...MOVE THE FRONT THROUGH OUR CWA ON WEDNESDAY...THEN MOVE IT BACK NORTH AS A WARM FRONT LATE THURSDAY. SLOWLY INCREASED THE CLOUD COVER IN THE GRIDS TUESDAY NIGHT INTO WEDNESDAY. MAINTAINED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH THE HIGHEST CHANCE ON THURSDAY. STAYED ON THE WARM SIDE OF MOS AND HPC GUIDANCE THROUGH THE PERIOD. && .AVIATION.../00Z TO 24Z/...UPDATED A BROKEN LINE OF SHOWERS AND THUNDERSTORMS...SOME SEVERE AND CONTAINING POTENTIAL TORNADOES...WILL CONTINUE TO TRACK THROUGH EASTERN KENTUCKY THIS EVENING. THE NET RESULT WILL BE AN ACTIVE FEW HOURS FOR THE TAF SITES AS THE STORMS MOVE THROUGH. WITH THE STORMS BROUGHT CIGS AND VSBY DOWN INTO MVFR WHILE KEEPING THE GUSTY WINDS IN...AS A TEMPO GROUP. BY 04Z THE WEATHER WILL BE MUCH QUIETER WITH JUST A FEW LINGERING SHOWERS UNTIL 06Z AT MOST LOCATIONS AND WINDS BECOMING LIGHT. ALLOWED FOR SOME LATE NIGHT FOG WITH MVFR VSBYS AT BOTH LOZ AND SME SITES. QUIETER WEATHER CONTINUES DURING THE DAY FRIDAY WITH CIGS STAYING JUST INSIDE THE VFR CATEGORY AND SOUTHWEST WINDS CONTINUING AT AROUND 10 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM....WJM AVIATION...GREIF
Hazardous weather outlook, Apr 26, 5:16 AM EDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 516 AM EDT THU APR 26 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 516 AM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THIS THREAT WOULD INCREASE IF A LONGER PERIOD OF SUNSHINE OCCURS DURING THE LATE MORNING AND EARLY AFTERNOON THAN IS CURRENTLY ANTICIPATED. AT THIS TIME...THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AND ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF SEVERE WEATHER AND HEAVY RAINFALL TODAY OR TONIGHT. JP
In the hours before
Special weather statement, Apr 26, 7:02 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 702 PM EDT THU APR 26 2007 KYZ044-050-051-270000- FLEMING-BATH-MONTGOMERY- 702 PM EDT THU APR 26 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING AND NORTHWESTERN BATH AND NORTHERN MONTGOMERY COUNTIES THROUGH 800 PM EDT THURSDAY EVENING... AT 702 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 10 MILES WEST OF SIDEVIEW...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE NEAR SIDEVIEW AROUND 710 PM EDT...JUDY AROUND 715 PM EDT...STOOPS AROUND 720 PM EDT...FLAT CREEK AROUND 725 PM EDT...AND BETHEL AROUND 730 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Apr 26, 7:22 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 722 PM EDT THU APR 26 2007 KYZ058>060-270015- MENIFEE-POWELL-ESTILL- 722 PM EDT THU APR 26 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT MENIFEE AND POWELL AND NORTHWESTERN ESTILL COUNTIES THROUGH 815 PM EDT THURSDAY EVENING... AT 722 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WERE LOCATED 6 MILES WEST OF ALGER...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR WINSTON AROUND 730 PM EDT...WISEMAN CROSSING STATION AROUND 735 PM EDT...HARGETT AROUND 740 PM EDT...HARDWICK AROUND 745 PM EDT...AND VAUGHNS MILL AROUND 750 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Apr 26, 8:09 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 809 PM EDT THU APR 26 2007 KYZ052-270030- ROWAN- 809 PM EDT THU APR 26 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTH CENTRAL ROWAN COUNTY THROUGH 830 PM EDT THURSDAY EVENING... AT 809 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALTZ...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR TRIPLETT AROUND 815 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Apr 26, 8:10 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT THU APR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO MUSES MILLS 38.35N 83.53W
04/26/2007 FLEMING KY UNKNOWN
TORNADO ON THE GROUND IN MUSES MILLS
&&
WJMLocal storm report, Apr 26, 8:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
812 PM EDT THU APR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO MUSES MILLS 38.35N 83.53W
04/26/2007 FLEMING KY COUNTY OFFICIAL
TORNADO ON THE GROUND IN MUSES MILLS
&&
WJMSpecial weather statement, Apr 26, 8:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 843 PM EDT THU APR 26 2007 KYZ044-270115- FLEMING- 843 PM EDT THU APR 26 2007 ...A STRONG THUNDERSTORM TO AFFECT FLEMING COUNTY THROUGH 915 PM EDT THURSDAY EVENING... AT 843 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TILTON... MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR WALLINGFORD AROUND 850 PM EDT...AND FOXPORT AROUND 855 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:00 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 30 min |
| Apr 26, 8:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 29 min |
| Apr 26, 8:13 PM EDT | Tornado Warning | JKL | Fleming, Rowan | 15 min |
| Apr 26, 8:23 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 37 min |
| Apr 26, 8:48 PM EDT | Severe Thunderstorm Warning | JKL | Morgan, Rowan | 42 min |
| Apr 26, 9:09 PM EDT | Tornado Warning | JKL | Elliott | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.